Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 127, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 16, 2011, 4:58 AM MDT for 4 counties in North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2011, 4:58 AM MDT (10:58 UTC)
- Expired
- Jul 16, 2011, 6:00 AM MDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dunn County, ND, McLean County, ND, Mercer County, ND, Mountrail County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 855 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
832
WUUS53 KBIS 161058
SVRBIS
NDC025-055-057-061-161200-
/O.NEW.KBIS.SV.W.0127.110716T1058Z-110716T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
558 AM CDT SAT JUL 16 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
NORTHWESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
NORTHERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 700 AM CDT/600 AM MDT/
* AT 456 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF DUNN CENTER...OR 41 MILES NORTH OF DICKINSON...AND MOVING
NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
HALLIDAY...MCKENZIE BAY RECREATION AREA...TWIN BUTTES...DEEP WATER
CREEK RECREATION AREA...INDIAN HILLS RECREATION AREA...RAUB...
DAKOTA WATERS RECREATION AREA...BEULAH BAY RECREATION AREA...WHITE
SHIELD...ROSEGLEN AND HAZEN BAY RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4799 10193 4791 10186 4785 10187 4784 10181
4742 10148 4730 10269 4752 10280
TIME...MOT...LOC 1058Z 245DEG 40KT 4746 10259
WIND...HAIL 60MPH 1.00IN
$$
HAMILTON3 follow-up statements
881
WWUS53 KBIS 161116
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
616 AM CDT SAT JUL 16 2011
NDC025-055-057-061-161200-
/O.CON.KBIS.SV.W.0127.000000T0000Z-110716T1200Z/
MCLEAN ND-MERCER ND-MOUNTRAIL ND-DUNN ND-
616 AM CDT SAT JUL 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DUNN...SOUTHEASTERN MOUNTRAIL...NORTHERN MERCER AND NORTHWESTERN
MCLEAN COUNTIES UNTIL 700 AM CDT/600 AM MDT/...
AT 515 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MCKENZIE BAY RECREATION AREA...OR 50 MILES NORTHEAST OF DICKINSON...
MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
TWIN BUTTES...DEEP WATER CREEK RECREATION AREA...INDIAN HILLS
RECREATION AREA...RAUB...DAKOTA WATERS RECREATION AREA...BEULAH BAY
RECREATION AREA...WHITE SHIELD...ROSEGLEN AND HAZEN BAY RECREATION
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK
AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4759 10268 4799 10193 4791 10186 4785 10187
4784 10181 4742 10148 4731 10262
TIME...MOT...LOC 1116Z 245DEG 40KT 4754 10232
WIND...HAIL 60MPH 1.00IN
$$
HAMILTON254
WWUS53 KBIS 161131
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
631 AM CDT SAT JUL 16 2011
NDC025-055-057-061-161200-
/O.CON.KBIS.SV.W.0127.000000T0000Z-110716T1200Z/
MCLEAN ND-MERCER ND-MOUNTRAIL ND-DUNN ND-
631 AM CDT SAT JUL 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DUNN...SOUTHEASTERN MOUNTRAIL...NORTHERN MERCER AND NORTHWESTERN
MCLEAN COUNTIES UNTIL 700 AM CDT/600 AM MDT/...
AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR INDIAN HILLS RECREATION
AREA...OR 58 MILES SOUTHWEST OF MINOT...MOVING NORTHEAST AT 45 MPH.
ALTHOUGH THE THREAT FOR LARGE HAIL HAS DIMINISHED...STRONG WIND
GUSTS TO 60 MPH ARE STILL POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
RAUB...DAKOTA WATERS RECREATION AREA...BEULAH BAY RECREATION
AREA...WHITE SHIELD...ROSEGLEN AND HAZEN BAY RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR A LAKE OR RIVER...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. IN ADDITION...THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK
AND SEEK SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A
THUNDERSTORM.
VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4791 10186 4785 10188 4784 10181 4742 10148
4732 10251 4769 10249 4799 10193
TIME...MOT...LOC 1129Z 241DEG 47KT 4763 10202
WIND...HAIL 60MPH <.75IN
$$
HAMILTON801
WWUS53 KBIS 161157
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
657 AM CDT SAT JUL 16 2011
NDC025-055-057-061-161206-
/O.EXP.KBIS.SV.W.0127.000000T0000Z-110716T1200Z/
MCLEAN ND-MERCER ND-MOUNTRAIL ND-DUNN ND-
657 AM CDT SAT JUL 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUNN...
SOUTHEASTERN MOUNTRAIL...NORTHERN MERCER AND NORTHWESTERN MCLEAN
COUNTIES WILL EXPIRE AT 700 AM CDT/600 AM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM. A SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR PORTIONS OF MERCER COUNTY.
LAT...LON 4791 10186 4785 10188 4784 10181 4742 10148
4732 10251 4769 10249 4799 10193
TIME...MOT...LOC 1156Z 241DEG 47KT 4780 10156
$$
HAMILTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:03 AM MDT, 55 minutes earlier.
Area forecast discussion, Jul 16, 4:03 AM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 503 AM CDT SAT JUL 16 2011 .SHORT TERM...TODAY THROUGH SUNDAY AFTERNOON... MAIN HIGHLIGHTS IN THE SHORT TERM PERIOD WILL CONTINUE TO BE CHANCES FOR STRONG TO SEVERE THUNDERSTORMS AND HOT AND HUMID WEATHER CONDITIONS. A MODEL BLEND WILL SUFFICE...BUT DID LEAN AWAY FROM THE GFS/EC DEPICTIONS OF PRECIP CHANCES/QPF PLACEMENT. CURRENTLY...SOUTHWEST FLOW ALOFT REMAINS OVER THE NORTHERN PLAINS LEADING TO ANOTHER NIGHT OF NOCTURNAL CONVECTION. STORMS CONTINUE TO BE MARGINALLY SEVERE THANKS TO UPPER LEVEL SUPPORT VIA THE RIGHT ENTRANCE REGION OF AN UPPER JET STREAK...AND MID LEVEL SUPPORT ON THE NOSE OF A LLJ. THIS ACTIVITY LOOKS TO BE MAINTAINED TILL AROUND AND SHORTLY AFTER 12Z WHEN FORCING STARTS TO DIMINISH. LOTS OF UNCERTAINTY AS TO THUNDERSTORM CHANCES LATER TODAY INTO THIS EVENING. MODELS DEPICT A RATHER STRONG CAPPING INVERSION HOLDING THROUGHOUT TODAY FOR MOST PLACES. THE EXCEPTION LOOKS TO BE AROUND THE DEVILS LAKE BASIN AREA AS WELL AS ACROSS FAR SOUTH CENTRAL CANADA WHERE THE CAP IS WEAKER AND WHERE MODELS SUGGEST A MID LEVEL S/WV IMPULSE WILL TRACK. THE GFS AND ECMWF BOTH DEVELOP PRECIP ACROSS MOST OF MY CENTRAL COUNTIES ALONG THE SFC TROUGH. THINK THE BETTER CHANCES WILL BE OVER MY NORTHEAST AND EAST CENTRAL...CLOSER TO WHERE THE 4KM WRF AND NAM INDICATE POSSIBLE CONVECTION. WILL MENTION THE POSSIBILITY OF SEVERE STORMS. THE OTHER HIGHLIGHT FOR TODAY WILL BE THE VERY WARM TEMPERATURES COMBINED WITH SFC DEWPOINT TEMPS IN THE 60S TO MID 70S. RESULTANT HEAT INDEX VALUES WILL BE OPPRESSIVE TO SAY THE LEAST ACROSS MY CENTRAL COUNTIES. NOT AS WARM OR MOIST WEST ON THE BACKSIDE OF THE TROUGH BUT STILL MUGGY. STILL THINK THE HIGHER DAYTIME TEMPS WILL BE ALONG THE SFC TROUGH AXIS WHERE WE MAY SEE SOME BETTER SOUTH TO SOUTHWESTERLY MIXING WINDS. THIS IS WHERE I PAINTED MID/UPPER 90S. DO NOT THINK WE WILL SEE 100 GIVEN THE HIGH HUMIDITY...BUT CANNOT RULE IT OUT ENTIRELY EITHER IF WE ARE ABLE TO MIX DOWN DRIER AIR ALOFT. CONTINUED WARM AND MUGGY TONIGHT...BUT UNLIKE THE LAST TWO NIGHTS THE CHANCES FOR NOCTURNAL THUNDERSTORMS WILL BE LITTLE TO NONE THANKS TO THE LACK OF A NOCTURNAL LLJ AND WEAKER SUPPORT ALOFT. WARM FRONT SETTLES NEAR THE ND/SD BORDER AREA FOR SUNDAY...KEEPING THE HOTTER TEMPERATURES SUNDAY AFTERNOON/EARLY EVENING MORE OVER MY SOUTHERN COUNTIES. LOWERED TEMPS NORTH AND MAINTAINED MID/UPPER 90S SOUTH. MOIST EASTERLY FLOW WILL CONTRIBUTE TO WIDESPREAD DEWPOINTS IN THE 70S FOR ALL BUT THE FAR NORTH AND WEST. HEAT INDEX VALUES SUNDAY LOOK TO BE HIGHER SOUTH CENTRAL AND SOUTHEAST THAN TODAY...AS WELL AS SOUTHWEST. LATER SHIFTS WILL NEED TO CONSIDER ADDING PARTS OF SOUTHWESTERN NORTH DAKOTA INTO THE EXCESSIVE HEAT WARNING OR INTRODUCE A HEAT ADVISORY. CHANCES FOR THUNDERSTORMS SUNDAY DAYTIME WILL BE MINIMAL WITH THE UPPER LEVEL RIDGE BUILDING FARTHER NORTH RESULTING IN A STRONG CAP. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... OVERALL WEATHER PATTERN REMAINS ABOUT THE SAME WITH THE SUBTROPICAL RIDGE ANCHORED OVER THE CENTRAL PLAINS. PRECIPITATION CHANCES WILL AVERAGE ONLY IN THE SLIGHT CHANCE CATEGORY MONDAY AND TUESDAY WITH MODELS CONTINUING TO DEPICT THE RIDGE FARTHER TO THE NORTH RESULTING IN A STRONG CAPPING INVERSION PERSISTING OVER THE DAKOTAS. THIS WILL ALSO CAUSE HOT AND MUGGY CONDITIONS TO CONTINUE THROUGH TUESDAY. BY MID WEEK A POTENT UPPER LEVEL S/WV TROUGH WILL EJECT EAST-NORTHEAST ACROSS THE ROCKIES AND INTO SOUTH CENTRAL CANADA...PUSHING THE RIDGE FARTHER SOUTH FINALLY ALLOWING DRY SURFACE HIGH PRESSURE TO BUILD EAST INTO THE REGION. THE PATTERN THEN TRIES TO REESTABLISH BACK TO OUR CURRENT FLOW. && .AVIATION... CURRENTLY...WIDESPREAD SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS THE WEST NEAR KISN/KMOT/KDIK. WITHIN THESE STORMS...EXPECT MVFR CEILINGS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...AND WINDS GUSTING UP TO 40 MPH. THESE SHOWERS AND THUNDERSTORMS WILL POSSIBLY AFFECT KBIS BY 12 UTC. VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGHOUT THE PERIOD...EXCEPT FOR MVFR CEILINGS IN SHOWERS AND THUNDERSTORMS...AS WELL AS SOME PERIODS OF MVFR/IFR POSSIBLY AT KJMS/KBIS...WHERE SCATTERED FOG MAY DEVELOP. THUNDERSTORMS MAY REDEVELOP LATER IN THE PERIOD...AFTER 18 UTC...BUT THERE IS HIGH UNCERTAINTY TO WHETHER OR NOT REDEVELOPMENT OCCURS. && .BIS WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ TUESDAY FOR NDZ011>013-019>023-025- 034>037-042-045>048-050-051. && SHORT TERM...NH LONG TERM....NH AVIATION...LTH
Hazardous weather outlook, Jul 16, 3:21 AM MDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 421 AM CDT SAT JUL 16 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 421 AM CDT SAT JUL 16 2011 /321 AM MDT SAT JUL 16 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH TUESDAY AFTERNOON FOR PORTIONS OF WEST AND CENTRAL NORTH DAKOTA. HEAT INDEX VALUES OF 100 TO 110 ARE EXPECTED EACH DAY DURING THIS PERIOD. THE LATEST INFORMATION CAN BE FOUND IN THE BISNPWBIS PRODUCT. THUNDERSTORMS WILL CONTINUE OVER PORTIONS OF WEST AND CENTRAL NORTH DAKOTA SATURDAY MORNING. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS..LARGE HAIL...AND LOCALLY HEAVY RAINFALL. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT MAINLY CENTRAL AND EAST THIS AFTERNOON AND EVENING...THEN INCLUDING THE NORTHWEST OVERNIGHT. SOME STORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH TUESDAY AFTERNOON FOR PORTIONS OF WEST AND CENTRAL NORTH DAKOTA. HEAT INDEX VALUES OF 100 TO 110 ARE EXPECTED EACH DAY DURING THIS PERIOD. THE LATEST INFORMATION CAN BE FOUND IN THE BISNPWBIS PRODUCT. CHANCES FOR THUNDERSTORMS ARE FORECAST EACH PERIOD. STRONG TO SEVERE STORMS WILL REMAIN A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER AND HEAVY RAIN REPORTS. HEINERT
In the hours before
Special weather statement, Jul 16, 1:09 AM MDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 209 AM CDT SAT JUL 16 2011 NDZ003-011-160800- RENVILLE ND-WARD ND- 209 AM CDT SAT JUL 16 2011 ...SPECIAL WEATHER STATEMENT FOR CENTRAL WARD AND SOUTHEASTERN RENVILLE COUNTIES UNTIL 300 AM CDT... AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18 MILES NORTHWEST OF MINOT...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BURLINGTON... MINOT AIR FORCE BASE... NORTH MINOT... GLENBURN... WOLSETH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HAMILTON
Special weather statement, Jul 16, 1:38 AM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 238 AM CDT SAT JUL 16 2011 NDZ004-011-012-160830- BOTTINEAU ND-MCHENRY ND-WARD ND- 238 AM CDT SAT JUL 16 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WARD...MCHENRY AND BOTTINEAU COUNTIES UNTIL 330 AM CDT... AT 233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 34 MILES WEST OF BOTTINEAU TO 26 MILES SOUTH OF MINOT...AND MOVING EAST AT 40 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS THROUGH 330 AM CDT INCLUDE... BOTTINEAU... SAWYER... DEERING... WESTHOPE... VELVA... NEWBURG... GRANVILLE... UPHAM... SOURIS... KARLSRUHE... BANTRY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HAMILTON
Special weather statement, Jul 16, 2:02 AM MDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 302 AM CDT SAT JUL 16 2011 NDZ022-023-160845- SHERIDAN ND-WELLS ND- 302 AM CDT SAT JUL 16 2011 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN WELLS AND NORTHERN SHERIDAN COUNTIES UNTIL 345 AM CDT... AT 256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN OUTFLOW BOUNDARY FROM A STRONG THUNDERSTORM 47 MILES SOUTHEAST OF MINOT...MOVING EAST AT 40 MPH. THIS BOUNDARY WILL MOVE ACROSS NORTHERN SHERIDAN AND INTO NORTHWEST WELLS COUNTY IN THE NEXT HOUR. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY. NO THUNDERSTORMS WILL ACCOMPANY THE WINDS. LOCATIONS NEAR THE PATH OF THE STRONG WINDS INCLUDE... KRUEGER LAKE... MCCLUSKY... SHEYENNE LAKE... MARTIN... HARVEY... MANFRED... WELLSBURG... HEIMDAL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HAMILTON
Special weather statement, Jul 16, 2:13 AM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 313 AM CDT SAT JUL 16 2011 NDZ004-005-012-013-160915- BOTTINEAU ND-MCHENRY ND-PIERCE ND-ROLETTE ND- 313 AM CDT SAT JUL 16 2011 ...SPECIAL WEATHER STATEMENT FOR ROLETTE...PIERCE...EASTERN MCHENRY AND EASTERN BOTTINEAU COUNTIES UNTIL 415 AM CDT... AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN OUTFLOW BOUNDARY AHEAD OF A LINE OF THUNDERSTORMS EXTENDING FROM 12 MILES NORTHEAST OF BOTTINEAU TO 37 MILES SOUTHWEST OF RUGBY...AND MOVING EAST AT 45 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY. NO PRECIPITATION WILL BE ASSOCIATED WITH THE STRONG WINDS...ALTHOUGH THERE WILL BE A PERIOD OF RAIN...FOLLOWING THE STRONG WINDS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... DUNSEITH... INTERNATIONAL PEACE GARDEN... RUGBY... SILVA... SELZ... ROLETTE... BELCOURT... WOLFORD... ST. JOHN... ROLLA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. HAMILTON
Local storm report, Jul 16, 3:06 AM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
406 AM CDT SAT JUL 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM TSTM WND GST 8 E ROSEGLEN 47.75N 101.67W
07/16/2011 M58 MPH MCLEAN ND MESONET
&&
LHUBERLocal storm report, Jul 16, 3:19 AM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT SAT JUL 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM HAIL GRASSY BUTTE 47.39N 103.25W
07/16/2011 M0.88 INCH MCKENZIE ND CO-OP OBSERVER
&&
LHUBERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:32 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 58 min |
| Jul 16, 12:21 AM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mountrail, Ward | 54 min |
| Jul 16, 12:34 AM MDT | Areal Flood Advisory | BIS | Burke, Mountrail, Williams | 6 hr |
| Jul 16, 3:34 AM MDT | Areal Flood Advisory | BIS | McKenzie | 3 hr |
| Jul 16, 4:03 AM MDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie | 57 min |
| Jul 16, 4:32 AM MDT | Areal Flood Advisory | BIS | Dunn, McKenzie | 3 hr |
| Jul 16, 5:43 AM MDT | Severe Thunderstorm Warning | BIS | Mercer | 33 min |
| Jul 16, 6:14 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer, Oliver | 61 min |
| Jul 16, 7:10 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver, Sheridan | 50 min |
| Jul 16, 7:54 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan, Wells | 51 min |
| Jul 16, 8:02 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 43 min |
| Jul 16, 8:28 AM MDT | Severe Thunderstorm Warning | BIS | Foster, Wells | 62 min |
| Jul 16, 8:36 AM MDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 39 min |
| Jul 16, 4:31 PM MDT | Tornado Warning | BIS | Burleigh, Sheridan | 29 min |
| Jul 16, 4:57 PM MDT | Tornado Warning | BIS | Sheridan, Wells | 33 min |
| Jul 16, 5:29 PM MDT | Tornado Warning | BIS | Sheridan, Wells | 31 min |
| Jul 16, 5:52 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 53 min |
| Jul 16, 5:59 PM MDT | Severe Thunderstorm Warning | BIS | Wells | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.